About this Journal Submit a Manuscript Table of Contents
International Journal of Mathematics and Mathematical Sciences
Volume 2012 (2012), Article ID 979245, 13 pages
http://dx.doi.org/10.1155/2012/979245
Research Article

On a 4-Point Sixteenth-Order King Family of Iterative Methods for Solving Nonlinear Equations

1Department of Applied Mathematical Sciences, School of Innovative Technologies and Engineering, University of Technology, Mauritius, La Tour Koenig, Pointe aux Sables, Mauritius
2Padé Research Centre, 39 Deanswood Hill, Leeds, West Yorkshire LS17 5JS, UK

Received 23 March 2012; Accepted 14 May 2012

Academic Editor: Songxiao Li

Copyright © 2012 Diyashvir Kreetee Rajiv Babajee and Rajinder Thukral. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. F. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall, New Jersey, NJ, USA, 1964.
  2. D. K. R. Babajee, Analysis of Higher Order Variants of Newton's Method and Their Applications to Differential and Integral Equations and in Ocean Acidification [Ph.D. thesis], University of Mauritius, 2010.
  3. J. M. McNamee, Numerical Methods for Roots of Polynomial: Part 1, Elsevier, Amsterdam, The Netherlands, 2007.
  4. M. S. Petković and L. D. Petković, “Families of optimal multipoint methods for solving nonlinear equations: a survey,” Applicable Analysis and Discrete Mathematics, vol. 4, no. 1, pp. 1–22, 2010. View at Publisher · View at Google Scholar
  5. R. Wait, The Numerical Solution of Algebraic Equations, John Wiley & Sons, New York, NY, USA, 1979.
  6. A. M. Ostrowski, Solutions of Equations and System of Equations, Academic Press, New York, NY, USA, 1960.
  7. H. T. Kung and J. F. Traub, “Optimal order of one-point and multipoint iteration,” Journal of the Association for Computing Machinery, vol. 21, no. 4, pp. 643–651, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. S. Weerakoon and T. G. I. Fernando, “A variant of newton's method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87–93, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. R. F. King, “A family of fourth order methods for nonlinear equations,” SIAM Journal on Numerical Analysis, vol. 10, pp. 876–879, 1973. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. W. Bi, H. Ren, and Q. Wu, “Three-step iterative methods with eighth-order convergence for solving nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 225, no. 1, pp. 105–112, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. W. Bi, Q. Wu, and H. Ren, “A new family of eighth-order iterative methods for solving nonlinear equations,” Applied Mathematics and Computation, vol. 214, no. 1, pp. 236–245, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. B. Neta, “On a family of multipoint methods for nonlinear equations,” International Journal of Computer Mathematics, vol. 9, no. 4, pp. 353–361, 1981. View at Publisher · View at Google Scholar
  13. R. Thukral and M. S. Petković, “A family of three-point methods of optimal order for solving nonlinear equations,” Journal of Computational and Applied Mathematics, vol. 233, no. 9, pp. 2278–2284, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. Y. H. Geum and Y. I. Kim, “A biparametric family of optimally convergent sixteenth-order multipoint methods with their fourth-step weighting function as a sum of a rational and a generic two-variable function,” Journal of Computational and Applied Mathematics, vol. 235, no. 10, pp. 3178–3188, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. Y. H. Geum and Y. I. Kim, “A family of optimal sixteenth-order multipoint methods with a linear fraction plus a trivariate polynomial as the fourth-step weighting function,” Computers and Mathematics with Applications, vol. 61, no. 11, pp. 3278–3287, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. D. K. R. Babajee and M. Z. Dauhoo, “An analysis of the properties of the variants of newton's method with third order convergence,” Applied Mathematics and Computation, vol. 183, no. 1, pp. 659–684, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. M. Drexler, Newton's Method as a Global Solver for Non-Linear Problems [Ph.D. thesis], University of Oxford, Oxford, UK, 1997.